Skip navigation

Please use this identifier to cite or link to this item:
Title: On an alternative d’Alembert’s equation
Authors: Ger, Roman
Keywords: Alternative (conditional) functional equations; D’Alembert’s equation; Invariant ideals; Fubini’s Theorem
Issue Date: 2019
Citation: Aequationes Mathematicae, Vol. 93 (2019), s. 299-309
Abstract: Roger Cuculi`ere [Problem 11998, The American Mathematical Monthly 124 no. 7 (2017)] has posed the following problem: Find all continuous functions f : R −→ R that satisfy f(z) ≤ 1 for some nonzero real number z and f(x)2 + f(y)2 + f(x + y)2 − 2f(x)f(y)f(x + y) = 1 (C) for all real numbers x and y. We present the general Lebesgue measurable solution of (C) in the class of complex valued functions defined on the real line. Moreover, applying the invariant ideals method, we shall discuss a corresponding alternative d’Alembert equation f(x + y) = f(x − y) =⇒ f(x + y) + f(x − y) = 2f(x)f(y), (CA) stemming from Eq. (C) in the class of scalar valued functions defined on suitable groups. Equations (CA) seems to be of interest on its own.
DOI: 10.1007/s00010-018-0613-0
ISSN: 0001-9054
Appears in Collections:Artykuły (WNŚiT)

Files in This Item:
File Description SizeFormat 
Ger_On_alternative_d'Alembert's_equation.pdf487,25 kBAdobe PDFView/Open
Show full item record

Uznanie Autorstwa 3.0 Polska Creative Commons License Creative Commons